Peggy

Rituxan

4 posts in this topic

I had my appointment with my rhemo doctor on Wednesday. Now that she has taken me off the cyclophosphamide due to it causing interstital cystitis she is now trying to get the insurance company to approve Rituxan. She said this is a drug that is approved for rheumatoid arthritis and hasn't been approved for sclero. Has anyone else been on this or had it approved for their treatment.

The other issue trying to battle is this last week I've had 4 attacks where I had to use the GI cocktail. Talk about painful. The doctor now wants me to see a gastro-entorolgist (sp?) as she is concerned on why this keeps happening being I take the maximum dose for the reflux and he is concerned what kind of damage this is doing.

Good news was that there isn't more damage to my lungs so far but the bad news is the skin development is worsening and affecting more areas of my body. The fatigue is terrible and I sleep most of the day. The pain is surpassing what the pain patch is able to cover so I have to take a prescription pain reliever in between so work has been out of the question.

Sorry to vent but just an update on how much this disease affects everything. I am also very curious to hear if anyone else has been able to use this drug in their treatment.

Thanks and warm hugs from Minnesota.

Peggy

Share this post


Link to post
Share on other sites

Hi, Peggy. Sorry to hear you are having so much difficulty, but I do think you should be grateful for a rheumatologist that seems to be on top of keeping your best interests in the forefront. I agree that you should see a GI doctor to make sure everything is as it should be. Keep us posted on the further exams.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I took Rituxan for the treatment of lymphoma five years ago.

I didn't notice any bad side effects - especially in comparison with the nasty chemotherapy drugs that make you so sick. But these things effect everyone a little differently...

 

Good luck,

 

Craig

Share this post


Link to post
Share on other sites

Peggy,

 

So glad to hear you are off the cyclophosphamide and that your lungs haven't gotten any worse. So sorry for the other problems. Now if you could just get those to stabilize and possible improve. Wouldn't that be wonderful!?!

We do have a small section on Rituxan that you might be interested in. I have no personal experience with it, so I can't help you there. I hope it works for you and you get the insurance coverage for it.


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now